Alert archive / South Dakota / Snow Squall Warnings in 2021
Snow Squall Warning 2, NWS Rapid City, SD
NWS Rapid City, SD issued this snow squall warning at Dec 15, 2021, 5:01 PM CST for Mellette County, Todd County, Tripp County, South Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 15, 2021, 5:01 PM CST (23:01 UTC)
- Expired
- Dec 15, 2021, 5:45 PM CST
- In force
- 44 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
Counties Mellette County, SD, Todd County, SD, Tripp County, SD
The radar
The North Platte radar (KLNX), 186 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 5:31 PM CST | NON-TSTM WND GST 53 | 4 Sse Witten, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WWUS53 KUNR 152301
SQWUNR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Rapid City SD
501 PM CST Wed Dec 15 2021
SDC095-121-123-152345-
/O.NEW.KUNR.SQ.W.0002.211215T2301Z-211215T2345Z/
Todd SD-Tripp SD-Mellette SD-
501 PM CST Wed Dec 15 2021
The National Weather Service in Rapid City has issued a
* Snow Squall Warning for...
Eastern Todd County in south central South Dakota...
Western Tripp County in south central South Dakota...
Southeastern Mellette County in south central South Dakota...
* Until 545 PM CST.
* At 458 PM CST, a dangerous snow squall was located over extreme
eastern Todd and Mellette Counties, and western Tripp County,
moving east at 15 mph.
HAZARD...Extremely poor visibility in heavy snow and blowing snow.
Wind gusts greater than 50 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
* This includes the following highways...
Highway 18.
Highway 44.
Highway 183.
Locations impacted include...
Carter, Millboro, Mosher, Keyapaha, Witten and Clearfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
&&
LAT...LON 4374 10037 4371 10034 4372 10031 4370 10029
4371 10023 4369 10021 4371 10018 4368 10011
4371 10004 4369 10000 4370 9994 4300 9996
4300 10039
TIME...MOT...LOC 2300Z 263DEG 5KT 4368 10029 4289 10032
$$
Johnson1 follow-up statement
189
WWUS53 KUNR 152337
SQWUNR
Snow Squall Warning
National Weather Service Rapid City SD
537 PM CST Wed Dec 15 2021
SDC095-121-123-152346-
/O.EXP.KUNR.SQ.W.0002.000000T0000Z-211215T2345Z/
Todd SD-Tripp SD-Mellette SD-
537 PM CST Wed Dec 15 2021
...THE SNOW SQUALL WARNING FOR EASTERN TODD...WESTERN TRIPP AND
SOUTHEASTERN MELLETTE COUNTIES WILL EXPIRE AT 545 PM CST...
The snow squall which prompted the warning has weakened. Therefore,
the snow squall warning will be allowed to expire. Areas of blowing
snow and snow-covered roads will continue to make travel difficult.
LAT...LON 4374 10037 4371 10034 4372 10031 4370 10029
4371 10023 4369 10021 4371 10018 4368 10011
4371 10004 4369 10000 4370 9994 4300 9996
4300 10039
TIME...MOT...LOC 2336Z 263DEG 5KT 4369 10023 4290 10026
$$
JCWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this snow squall warning went out at Dec 15, 3:17 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 15, 3:17 PM CST, 1 hour 44 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
217 PM MST Wed Dec 15 2021
.DISCUSSION...(This Evening Through Wednesday)
Issued at 214 PM MST Wed Dec 15 2021
WV imagery this aftn shows a robust shortwave/vort max across the
cntrl Plains ahead of broader troughing over the wrn CONUS. Shield
of mid-to-upper-level moisture is in place across wrn SD and much
of the region, but notable drying has been observed over the last
hour or so across ern WY, consistent with a decrease in the
satellite-derived 850-700 mb advected layer PWATs. Rapid lee
cyclogenesis and subsequent motion of a powerful cyclone across
the cntrl Plains thru the day has supported an impressive
tightening of the pressure gradient across the region and analyzed
pressure rise/fall couplet of +/- 6 mb/3 hr or greater on either
side of the low. This has led to high winds across much of wrn SD
and portions of nern WY, now extending into s cntrl SD, with
current gusts of 60-70+ mph over those areas. These winds have
also facilitated strong CAA, with temps in the teens to 20s for
most and a few lingering 30+ degree readings over far s cntrl SD.
Wind chills across the area are mostly in the single digits
above/below zero.
As noted in the AM update, primary concerns for the remainder of the
day in terms of precip are over s cntrl SD, in the vicinity of
strong 850-700 mb fgen and some MUCAPE per the SPC mesoanalysis, and
across nwrn SD, where locally higher 850-700 mb layered PWATs, jet
forcing associated with a weak trailing shortwave over srn CN, and
700-500 mb fgen are supporting a band of snow. Beginning with the
latter feature: based on trends in high-res guidance, fairly high
confidence that this band will translate ewd with time across nwrn
SD, with generally light accums but likely impacts to travel
owing to falling and blowing snow. Relatively low confidence in
terms of how far south the band will extend. Given continued
downslope flow along the ern/srn peripheries of the Black Hills,
suspect that it will be difficult to realize much--if any--precip
at the sfc in these locations. As such, have expanded the Winter
Weather Advisory across nwrn SD but have omitted areas immediately
east and south of the Black Hills. Winter Weather Advisory across
s cntrl SD is in good shape, with generally minor changes in the
fcst from this AM. Will need to monitor potential for a longer-
lived band with high snowfall rates (0.5-1" per hour) this
evening, which continues to be suggested by some HREF/HRRRTLE
solutions. Snow should exit the area rapidly in the 00-03z time
frame as parent cyclone races ewd toward the Great Lakes.
Modest return flow develops tomorrow as sfc ridging builds over the
nrn Plains and another lee trof develops east of the Rockies. Weak
thermal ridging tries to follow, though above 0C 850 mb temps do not
progress far into SD. Another quick-moving shortwave and attendant
cold front arrive on Friday, again knocking temps back a few degrees
and bringing a period of breezy conditions. Remainder of the fcst
period is characterized by largely zonal flow aloft, with brief
occasional warmups (such as on Sunday) but otherwise mostly dry
conditions and near-average temps.
&&
.AVIATION...(For the 18Z TAFS Through 18Z Thursday)
Issued At 1058 AM MST Wed Dec 15 2021
Cold front has moved through all of northeast WY and most of
western SD as of 18Z, with very gusty northwest winds (gusting
over 60 mph on the plains of western SD). Band of snow across
northeast WY is producing IFR conditions, and these conditions
will be spreading into western SD by this afternoon. Fairly
widespread IFR conditions, with some LIFR conditions in heavier
snow/blowing snow, will continue through the afternoon, with
winds/snow decreasing from west to east this evening. VFR
conditions expected by early evening in northeast WY and midnight
in western SD.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until 5 PM MST this afternoon for SDZ001-
012-024-025.
High Wind Warning until 8 PM MST this evening for SDZ001-002-
012>014-026>032-041>044-072>074.
Winter Weather Advisory until 8 PM MST /9 PM CST/ this evening
for SDZ002-013-014-032-042>044-046-047-049.
High Wind Warning until 11 PM CST this evening for SDZ046-047-
049.
WY...Winter Weather Advisory until 5 PM MST this afternoon for
WYZ054>057-071.
High Wind Warning until 8 PM MST this evening for WYZ058.
&&
DISCUSSION...Sherburn
AVIATION...JohnsonHazardous weather outlook, Dec 15, 3:10 AM CST, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 210 AM MST Wed Dec 15 2021 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-161400- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 210 AM MST Wed Dec 15 2021 /310 AM CST Wed Dec 15 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight A fast moving cold front will cross the area early today. See the latest High Wind Warnings (FSDNPWUNR) and Winter Weather Advisories (FSDWSWUNR) for more detailed information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
In the hours before
Local storm report, Dec 15, 11:20 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1020 AM MST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM NON-TSTM WND GST 1 NE ECHETA 44.47N 105.84W
12/15/2021 M53 MPH CAMPBELL WY MESONET
0926 AM NON-TSTM WND GST 3 NNW SCENIC 43.82N 102.58W
12/15/2021 M51 MPH PENNINGTON SD MESONET
0939 AM NON-TSTM WND GST RAPID CITY ARPT 44.05N 103.05W
12/15/2021 M66 MPH PENNINGTON SD ASOS
0945 AM NON-TSTM WND GST 7 E STURGIS 44.42N 103.38W
12/15/2021 M53 MPH MEADE SD SDSU
0946 AM NON-TSTM WND GST 10 W EDGEMONT 43.30N 104.02W
12/15/2021 M55 MPH FALL RIVER SD MESONET
0948 AM NON-TSTM WND GST 8 N REDIG 45.38N 103.55W
12/15/2021 M52 MPH HARDING SD MESONET
0948 AM NON-TSTM WND GST 3 NW WASTA 44.10N 102.50W
12/15/2021 M57 MPH PENNINGTON SD MESONET
0949 AM NON-TSTM WND GST 5 WNW NEW UNDERWOOD 44.12N 102.93W
12/15/2021 M63 MPH PENNINGTON SD MESONET
0951 AM NON-TSTM WND GST ELLSWORTH AFB 44.16N 103.10W
12/15/2021 M62 MPH MEADE SD OTHER FEDERAL
&&
JJLocal storm report, Dec 15, 12:09 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1109 AM MST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND GST ELLSWORTH AFB 44.16N 103.10W
12/15/2021 M64 MPH MEADE SD OTHER FEDERAL
1005 AM NON-TSTM WND GST 25 ESE WRIGHT 43.55N 105.09W
12/15/2021 M51 MPH CAMPBELL WY MESONET
1006 AM NON-TSTM WND GST 3 W UNION CENTER 44.56N 102.72W
12/15/2021 M50 MPH MEADE SD MESONET
1006 AM NON-TSTM WND GST 1 N BUFFALO 45.60N 103.55W
12/15/2021 M55 MPH HARDING SD ASOS
1012 AM NON-TSTM WND GST 1 ENE MUD BUTTE 45.01N 102.86W
12/15/2021 M50 MPH MEADE SD MESONET
1020 AM NON-TSTM WND GST 8 S WALL 43.88N 102.24W
12/15/2021 M55 MPH PENNINGTON SD MESONET
1026 AM NON-TSTM WND GST 10 W EDGEMONT 43.30N 104.02W
12/15/2021 M59 MPH FALL RIVER SD MESONET
1034 AM NON-TSTM WND GST 7 NNE RALPH 45.86N 102.98W
12/15/2021 M51 MPH HARDING SD MESONET
1035 AM NON-TSTM WND GST 6 WNW NEWCASTLE 43.88N 104.32W
12/15/2021 M52 MPH WESTON WY AWOS
1040 AM NON-TSTM WND GST 7 E STURGIS 44.42N 103.38W
12/15/2021 M53 MPH MEADE SD SDSU
1041 AM NON-TSTM WND GST 3 NNW SCENIC 43.82N 102.58W
12/15/2021 M60 MPH PENNINGTON SD MESONET
1043 AM NON-TSTM WND GST 8 SSW FOLSOM 43.73N 102.91W
12/15/2021 M65 MPH CUSTER SD MESONET
1045 AM NON-TSTM WND GST 2 E COTTONWOOD 43.96N 101.85W
12/15/2021 M53 MPH JACKSON SD SDSU
1046 AM NON-TSTM WND GST WASTA 44.07N 102.45W
12/15/2021 M52 MPH PENNINGTON SD MESONET
1049 AM NON-TSTM WND GST 4 E CACTUS FLAT 43.84N 101.82W
12/15/2021 M51 MPH JACKSON SD MESONET
1049 AM NON-TSTM WND GST 5 WNW NEW UNDERWOOD 44.12N 102.93W
12/15/2021 M67 MPH PENNINGTON SD MESONET
1052 AM NON-TSTM WND GST RAPID CITY ARPT 44.05N 103.05W
12/15/2021 M71 MPH PENNINGTON SD ASOS
1054 AM NON-TSTM WND GST 3 NW WASTA 44.10N 102.50W
12/15/2021 M75 MPH PENNINGTON SD MESONET
1055 AM NON-TSTM WND GST WASTA 44.07N 102.45W
12/15/2021 M58 MPH PENNINGTON SD MESONET
1055 AM NON-TSTM WND GST 3 E PHILIP 44.05N 101.60W
12/15/2021 M54 MPH HAAKON SD ASOS
&&
JJLocal storm report, Dec 15, 1:12 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1212 PM MST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM NON-TSTM WND GST 5 WNW NEW UNDERWOOD 44.12N 102.93W
12/15/2021 M68 MPH PENNINGTON SD MESONET
1105 AM NON-TSTM WND GST 25 ESE WRIGHT 43.55N 105.09W
12/15/2021 M52 MPH CAMPBELL WY MESONET
1105 AM NON-TSTM WND GST 7 E WANBLEE 43.58N 101.52W
12/15/2021 M50 MPH JACKSON SD MESONET
1105 AM NON-TSTM WND GST RAPID CITY ARPT 44.05N 103.05W
12/15/2021 M74 MPH PENNINGTON SD ASOS
1108 AM NON-TSTM WND GST 8 SSW FOLSOM 43.73N 102.91W
12/15/2021 M66 MPH CUSTER SD MESONET
1110 AM NON-TSTM WND GST 2 E COTTONWOOD 43.96N 101.85W
12/15/2021 M54 MPH JACKSON SD SDSU
1112 AM NON-TSTM WND GST 3 W UNION CENTER 44.56N 102.72W
12/15/2021 M53 MPH MEADE SD MESONET
1114 AM NON-TSTM WND GST 3 NW WASTA 44.10N 102.50W
12/15/2021 M79 MPH PENNINGTON SD MESONET
1120 AM NON-TSTM WND GST 8 S WALL 43.88N 102.24W
12/15/2021 M64 MPH PENNINGTON SD MESONET
1129 AM NON-TSTM WND GST 1 WSW RED ELM 45.05N 101.80W
12/15/2021 M52 MPH ZIEBACH SD MESONET
1131 AM NON-TSTM WND GST WASTA 44.07N 102.45W
12/15/2021 M53 MPH PENNINGTON SD MESONET
1136 AM NON-TSTM WND GST 3 NNW SCENIC 43.82N 102.58W
12/15/2021 M71 MPH PENNINGTON SD MESONET
1138 AM NON-TSTM WND GST 3 E PHILIP 44.05N 101.60W
12/15/2021 M62 MPH HAAKON SD ASOS
1141 AM NON-TSTM WND GST 10 W EDGEMONT 43.30N 104.02W
12/15/2021 M64 MPH FALL RIVER SD MESONET
1143 AM NON-TSTM WND GST 1 NE MIDLAND 44.08N 101.14W
12/15/2021 M61 MPH HAAKON SD MESONET
1147 AM NON-TSTM WND GST 1 ENE MUD BUTTE 45.01N 102.86W
12/15/2021 M53 MPH MEADE SD MESONET
1154 AM NON-TSTM WND GST 4 E CACTUS FLAT 43.84N 101.82W
12/15/2021 M56 MPH JACKSON SD MESONET
&&
JJLocal storm report, Dec 15, 3:10 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
210 PM MST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM NON-TSTM WND GST 13 SSW REVA 45.36N 103.16W
12/15/2021 M53 MPH HARDING SD MESONET
1159 AM NON-TSTM WND GST 4 E CACTUS FLAT 43.84N 101.82W
12/15/2021 M59 MPH JACKSON SD MESONET
1205 PM NON-TSTM WND GST 25 ESE WRIGHT 43.55N 105.09W
12/15/2021 M57 MPH CAMPBELL WY MESONET
1220 PM NON-TSTM WND GST 7 E STURGIS 44.42N 103.38W
12/15/2021 M57 MPH MEADE SD SDSU
1220 PM NON-TSTM WND GST 7 E WANBLEE 43.58N 101.52W
12/15/2021 M50 MPH JACKSON SD MESONET
1224 PM NON-TSTM WND GST 1 WSW RED ELM 45.05N 101.80W
12/15/2021 M56 MPH ZIEBACH SD MESONET
1233 PM NON-TSTM WND GST 9 ENE BELVIDERE 43.90N 101.10W
12/15/2021 M55 MPH JACKSON SD MESONET
1237 PM NON-TSTM WND GST 1 ENE MUD BUTTE 45.01N 102.86W
12/15/2021 M58 MPH MEADE SD MESONET
1237 PM NON-TSTM WND GST 3 W LEMMON 45.93N 102.22W
12/15/2021 M50 MPH PERKINS SD MESONET
1240 PM NON-TSTM WND GST 2 E COTTONWOOD 43.96N 101.85W
12/15/2021 M58 MPH JACKSON SD SDSU
1243 PM NON-TSTM WND GST 1 NE MIDLAND 44.08N 101.14W
12/15/2021 M64 MPH HAAKON SD MESONET
1243 PM NON-TSTM WND GST 11 SW PARMELEE 43.23N 101.20W
12/15/2021 M53 MPH TODD SD MESONET
1249 PM NON-TSTM WND GST 5 WNW NEW UNDERWOOD 44.12N 102.93W
12/15/2021 M74 MPH PENNINGTON SD MESONET
1250 PM NON-TSTM WND GST 15 SSE MISSION 43.10N 100.60W
12/15/2021 M52 MPH TODD SD MESONET
0102 PM NON-TSTM WND GST 3 W UNION CENTER 44.56N 102.72W
12/15/2021 M55 MPH MEADE SD MESONET
0103 PM NON-TSTM WND GST 11 SW PARMELEE 43.23N 101.20W
12/15/2021 M55 MPH TODD SD MESONET
0105 PM NON-TSTM WND GST 25 ESE WRIGHT 43.55N 105.09W
12/15/2021 M58 MPH CAMPBELL WY MESONET
0106 PM NON-TSTM WND GST 3 NNW SCENIC 43.82N 102.58W
12/15/2021 M78 MPH PENNINGTON SD MESONET
0120 PM NON-TSTM WND GST 8 S WALL 43.88N 102.24W
12/15/2021 M67 MPH PENNINGTON SD MESONET
0121 PM NON-TSTM WND GST 1 NNE FAITH 45.03N 102.02W
12/15/2021 M54 MPH MEADE SD ASOS
0126 PM NON-TSTM WND GST 10 W EDGEMONT 43.30N 104.02W
12/15/2021 M65 MPH FALL RIVER SD MESONET
0128 PM NON-TSTM WND GST 6 W PARMELEE 43.32N 101.15W
12/15/2021 M61 MPH TODD SD MESONET
0129 PM NON-TSTM WND GST 1 WSW RED ELM 45.05N 101.80W
12/15/2021 M56 MPH ZIEBACH SD MESONET
0129 PM NON-TSTM WND GST 3 E PHILIP 44.05N 101.60W
12/15/2021 M63 MPH HAAKON SD ASOS
0130 PM NON-TSTM WND GST 15 SSE MISSION 43.10N 100.60W
12/15/2021 M59 MPH TODD SD MESONET
0130 PM NON-TSTM WND GST 7 E WANBLEE 43.58N 101.52W
12/15/2021 M53 MPH JACKSON SD MESONET
0132 PM NON-TSTM WND GST WASTA 44.07N 102.45W
12/15/2021 M57 MPH PENNINGTON SD MESONET
0133 PM NON-TSTM WND GST 1 N BUFFALO 45.60N 103.55W
12/15/2021 M56 MPH HARDING SD ASOS
0139 PM NON-TSTM WND GST 9 ENE BELVIDERE 43.90N 101.10W
12/15/2021 M58 MPH JACKSON SD MESONET
0139 PM NON-TSTM WND GST 7 NNE RALPH 45.86N 102.98W
12/15/2021 M54 MPH HARDING SD MESONET
0142 PM NON-TSTM WND GST 1 NE WINNER 43.39N 99.85W
12/15/2021 M51 MPH TRIPP SD ASOS
0145 PM NON-TSTM WND GST WEWELA 43.01N 99.78W
12/15/2021 M51 MPH TRIPP SD MESONET
0149 PM NON-TSTM WND GST 1 E DWTN RAPID CITY 44.07N 103.21W
12/15/2021 M55 MPH PENNINGTON SD OFFICIAL NWS OBS
0153 PM NON-TSTM WND GST 7 SSE MEADOW 45.44N 102.17W
12/15/2021 M50 MPH PERKINS SD MESONET
&&
JJLocal storm report, Dec 15, 4:12 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
312 PM MST WED DEC 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM NON-TSTM WND GST 3 NW WASTA 44.10N 102.50W
12/15/2021 M79 MPH PENNINGTON SD MESONET
0205 PM NON-TSTM WND GST WEWELA 43.01N 99.78W
12/15/2021 M53 MPH TRIPP SD MESONET
0208 PM NON-TSTM WND GST 6 W ROCHFORD 44.13N 103.84W
12/15/2021 M51 MPH PENNINGTON SD MESONET
0209 PM NON-TSTM WND GST 1 WSW RED ELM 45.05N 101.80W
12/15/2021 M59 MPH ZIEBACH SD MESONET
0219 PM NON-TSTM WND GST 7 NNE RALPH 45.86N 102.98W
12/15/2021 M60 MPH HARDING SD MESONET
0238 PM NON-TSTM WND GST 12 WSW CASTLE ROCK 44.92N 103.66W
12/15/2021 M51 MPH BUTTE SD MESONET
0240 PM NON-TSTM WND GST 15 SSE MISSION 43.10N 100.60W
12/15/2021 M63 MPH TODD SD MESONET
0247 PM NON-TSTM WND GST 1 NE WINNER 43.39N 99.85W
12/15/2021 M54 MPH TRIPP SD ASOS
0252 PM NON-TSTM WND GST 3 W UNION CENTER 44.56N 102.72W
12/15/2021 M59 MPH MEADE SD MESONET
&&
JJThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:00 PM CST | Snow Squall Warning | UNR | Mellette, Todd, Tripp | 60 min |
Nearby
Snow Squall Warnings in South Dakota, 2021Every snow squall warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.